Pain Medication Withdrawal

3 Replies Updated



Conversation Starter

Becky Says:


I started taking Oxicodone or at that time it was Vicodin for pain 15 years ago. It started with one tablet in the morning and one in the afternoon. As the years went by and the pain increased due to two separate health issues I started taking Oxicodone 10mg 2-3 at a time four times daly. That comes to a total of approximately 120 mg a day. Now that costs the insurance a lot of money and it has become very hard to get. It has been getting so difficult to get. And it is dangerous to have because the younger people want to steal it. How would I go about withdrawing from it if I could learn to live in pain. Or perhaps you could suggest something different.



Showing Replies 1 - 3 of 3 RSS Feed


Page of 1     Sorted By:
1
Joannf54 Says:

Ithink you have to go into a detox,because your taking it too long and your blood pressure might go up while withdrawing plus seziures, so I think thats the best way to get off your pain meds! Believe me as I know what your going through!Good Luck and try some eastern ways to control your pain they might help!

REPLYSHAREREPORT
Was this helpful?     0     0  
2
David Says:

@Becky,

Usually when it comes to these types of medications, you have to work very closely with your doctor on a tapering schedule in order to minimize the chance of developing serious withdrawal symptoms; especially after being on it for as long as you were. I don't know how he/she would recommend going about that, since everyone has different ways of responding to various tapering methods depending on a number of different factors. However from what I've been told, it essentially involves dividing the dosage overtime and/or the frequency of using that particular dosage until you reach a stable point; before taking the next jump down, if you will. Although this is something your doctor can explain in more specific details to allow you to have the safest transition possible.

I also like Joann's suggestion of looking into eastern medicine as an alternative for pain relief after you've come off oxycodone. Though I wouldn't necessarily expect it to provide the same level of relief as a narcotic. Perhaps a naturopathic doctor or herbalist would be able to point you in the right direction with that.

I hope this helps!

REPLYSHAREREPORT
Was this helpful?     0     0  
3
Soul seeker Says:
via mobile

There are many different meds for chronic pain that cannot be abused by teens or adults..but they also do not cause euphoria..and easy to have filled and much safer..methadone is one..less pills too..I have been taking pain meds for 10 years and now on methadone but only take 60 mg a day.. increased activity levels have led to a weight loss of 47 pounds.. The methadone dosage replaces the 120 mg of morphine I was on after 8 years of norcos..by the way, vicodin is hydrocodone...oxycontin is oxycodone.. different med and much stronger..you can take 6 10mg norco's a day..the medically suggested limit..that is the equivalent of 100 m of morphine..that gave you no relief?? When you say you are concerned now so gonna quit taking its questionable as to the level of pain you say you were in.. if accurate the idea of not taking any meds would never have entered your mind..if you can live with the pain now then you could have lived with the pain then..those of us in real constant pain from serious conditions cannot and story's like yours makes all of us suspicious ..if she can live with pain why can't they?? The only reason others would be trying to steal your meds is because you let it be known you have them..why?? Advertising?? Posts like this with its twisting of the truth is a disservice to medical community and those of us who cannot function without help and on our way to wheelchair..some folks become concerned when their drug usage gets complicated or risky and then want to quit and worry about withdrawals..no mention of serious pain that supposedly led to your "problem". Go to rehab and counseling ..its not an option for real pain sufferers..

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Considering withdrawal because of difficulty getting medications
I am a RSD patient that felt fortunate I only took 3 1/2 years to be diagnosed. For the last 8 years , in East Tn,I have... 3 replies
What Are The best Medications To Take If Having Withdrawals From OxyContin?
I've been prescribed a large dose of OxyContin, 360 mgs. per day, + 180 mgs. of Roxycodone per day. Both have been u... 14 replies
Pain medication cut downs
Is it just me or is all the pain management docs trying to cut everyone down or back!!?? When I went to my last visit th... 190 replies
Pain Medication Shame
First of all, I hate taking pain meds but I was almost completely bedridden for 2 yrs. They gave me my life back and I&#... 134 replies
Pain Medication Stronger Than Fentanyl
At the hospital with heart and.chest pain. already on a fentanol patch and its not working. is there anything stronger t... 25 replies
pain medication after suboxone treatment
What pain medication will I be able to use after suboxone treatment is complete ## "What pain medication will I be a... 21 replies
pain medication stronger than fentanyl How can I get with
I was given 150 mg of fentany patches I change every three days also the doctor gave me Hydromophone 8mg six three times... 12 replies
pain medication to replace vicodin
What the heck did they take vicodin off the market for? I know acetaminophen.... bad for your liver?.. the main ingreedi... 11 replies
Pain Medication, oxycodone, prescriptions, pharmacy, dilaudid
Anyone know if dilaudid works similar to oxycodone? i am going to switch to dilaudid 8's or atleast the doc offered ... 9 replies
pain medication need answers
Hi. I have a question about fentanyl. I'm on 25+12mg every 72hr but still in a lot off pain. Now I heard from a frie... 9 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 1 February 2016.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA